Alert archive / Massachusetts / Gale Warnings in 2020
Gale Warning 44, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 11, 2020, 6:38 PM EST. It took effect at Nov 11, 2020, 7:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2020, 6:38 PM EST (23:38 UTC)
- In effect from
- Nov 11, 2020, 7:00 PM EST
- Expired
- Nov 12, 2020, 1:21 AM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
278 WHUS71 KBOX 112338 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 638 PM EST Wed Nov 11 2020 ANZ254-255-120745- /O.CAN.KBOX.GL.W.0043.000000T0000Z-201112T1200Z/ /O.NEW.KBOX.GL.W.0044.201112T0000Z-201112T1200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 638 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-120745- /O.CAN.KBOX.GL.W.0043.000000T0000Z-201112T1200Z/ /O.NEW.KBOX.GL.W.0044.201112T0000Z-201112T1200Z/ Cape Cod Bay- 638 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 35 kt and seas 2 to 4 feet expected. * WHERE...Cape Cod Bay. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232-120745- /O.CAN.KBOX.GL.W.0043.000000T0000Z-201112T1200Z/ /O.NEW.KBOX.GL.W.0044.201112T0000Z-201112T1200Z/ Nantucket Sound- 638 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 35 kt and seas 1 to 3 feet expected. * WHERE...Nantucket Sound. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ233>235-120745- /O.CAN.KBOX.GL.W.0043.000000T0000Z-201112T1200Z/ /O.NEW.KBOX.GL.W.0044.201112T0000Z-201112T1200Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 638 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ256-120745- /O.CAN.KBOX.GL.W.0043.000000T0000Z-201112T1200Z/ /O.NEW.KBOX.GL.W.0044.201112T0000Z-201112T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 638 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ237-120745- /O.CAN.KBOX.GL.W.0043.000000T0000Z-201112T1200Z/ /O.NEW.KBOX.GL.W.0044.201112T0000Z-201112T1200Z/ Block Island Sound- 638 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Block Island Sound. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-120745- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-201112T1200Z/ Boston Harbor-Narragansett Bay- 638 PM EST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West winds 5 to 15 kt with gusts up to 30 kt and waves 1 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-120745- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-201112T1200Z/ Massachusetts Bay and Ipswich Bay- 638 PM EST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-120745- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-201112T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 638 PM EST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
819 WHUS71 KBOX 120621 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 121 AM EST Thu Nov 12 2020 ANZ254-255-121430- /O.CAN.KBOX.GL.W.0044.000000T0000Z-201112T1200Z/ /O.EXB.KBOX.SC.Y.0124.000000T0000Z-201113T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-121430- /O.CAN.KBOX.GL.W.0044.000000T0000Z-201112T1200Z/ /O.EXB.KBOX.SC.Y.0124.000000T0000Z-201113T1200Z/ Cape Cod Bay- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-121430- /O.CAN.KBOX.GL.W.0044.000000T0000Z-201112T1200Z/ /O.EXB.KBOX.SC.Y.0124.000000T0000Z-201113T1200Z/ Nantucket Sound- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Nantucket Sound. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-121430- /O.CAN.KBOX.GL.W.0044.000000T0000Z-201112T1200Z/ /O.EXB.KBOX.SC.Y.0124.000000T0000Z-201113T1800Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-121430- /O.CAN.KBOX.GL.W.0044.000000T0000Z-201112T1200Z/ /O.EXB.KBOX.SC.Y.0124.000000T0000Z-201113T1800Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ237-121430- /O.CAN.KBOX.GL.W.0044.000000T0000Z-201112T1200Z/ /O.EXB.KBOX.SC.Y.0124.000000T0000Z-201113T1800Z/ Block Island Sound- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Block Island Sound. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-121430- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-201113T1200Z/ Boston Harbor-Narragansett Bay- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...West winds 5 to 15 kt with gusts up to 30 kt and waves 1 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-121430- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-201113T1200Z/ Massachusetts Bay and Ipswich Bay- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-121430- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-201113T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 121 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 11, 3:17 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 11, 3:17 PM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
317 PM EST Wed Nov 11 2020
.SYNOPSIS...
A cold front from the Plains swings east, crossing New England
tonight, bringing a period of showers and gusty winds which
linger into Thursday, especially near the south coast. Unsettled
with periods of showers Friday. High pressure brings dry
weather and cooler than normal temperatures Saturday. Brief
moderation on Sunday ahead of a cold front which brings showers
later Sunday night into the first part of Monday. Temperatures
trend below average for early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Cold front approaching from NY/PA will cross Srn New England
tonight. The front is supported by an upper shortwave that is
lifting northeast into Quebec. The associated upper jet is also well
to our west, but expands east tonight and brings upper venting over
Srn New England. Meanwhile, southwest winds ahead of the front with
a low-level jet of 30-40 kt/35-45 mph...this draws tropical air
north from the vicinity of Tropical Storm Eta west of Florida. PW
values in this airmass are forecast at 1.5 inches Hartford to
Fitchburg and near 2 inches over the Islands. This is a juicy
airmass during most times of the year, and at extreme high values
over Srn New England. Mid-afternoon radar showed showers along the
NY border and a few showers popping vicinity Buzzards Bay and RI
Sound. All are moving northeast.
Expect a few showers moving in during late afternoon especially in
the CT River Valley and across Cape Cod. Showers then spread across
all of Srn New England early tonight. High PW values suggest local
downpours, and overall rainfall should be from 0.25 inch in Nrn Mass
to 1.25 inches along the south coast. Some of the strong winds aloft
will mix to the surface, but temperature profiles show a moist
adiabatic rate at best. Some of the heavier downpours may provide a
more favorable mixing of the wind. Will forecast a 70 pct mixing
rate, bringing gusts of 30 kt to the surface. Could be a few gusts
to 35 kt especially over the southern waters and near the Cape
and Islands.
The cold front swings through after midnight. Expect winds to shift
out of the west and then northwest overnight. Showers should taper
down after the wind shift, but some may linger South of the Mass
Pike toward dawn.
The air remains mild and humid most of the night, with cooling in
Western and Central MA/Nrn CT late at night. Temperatures should
range from the upper 40s to near 60.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Overview...
Southwest upper flow continues through Thursday and Thursday night.
The cold front becomes parallel to this flow as it moves offshore.
This should slow the forward progress of the front. High pressure
over the Great Lakes races across Northern New England during this
time, generating an east surface flow late Thursday and Thursday
night.
Thursday...
Drying out north of the Mass Pike with partial clearing possible in
northwest/northcentral Mass. Lingering showers across CT/RI/SE Mass,
especially along the South Coast. Cooler air moving in behind the
cold front will keep temperatures from rising too much, with max
values of 55-65 during the day.
Thursday night...
The last of the showers moves offshore, and colder air moves in.
Winds turn out of the northeast, bringing colder air. Expect min
temps to fall to the mid-upper 30s in Nrn and Western Mass while the
more southern areas fall into the 40s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Highlights...
* Cloudy, fairly raw with periods of light rain Fri.
* Dry and seasonably cool on Sat, brief moderation to temps on Sun.
* Cold front overnight Sun into early Mon brings showers.
* Blustery and unsettled Tues into Wed. Temps trending below average.
Details...
Friday into Friday Night:
Southern New England will still be in the vicinity of a stalled
frontal zone on Friday. Strong shortwave disturbance aloft to skirt
across the Gt Lakes into the St. Lawrence River Valley on Friday.
Exactly where the frontal boundary lies is still somewhat unclear;
that will determine how much moisture/QPF returns northward, perhaps
to an extent facilitiated by a weak wave low that may develop on the
stalled front and move northeast mainly in the offshore waters. The
northward return of moisture into our area will be falling into in-
situ cool-air-damming/ridging associated with a bubble high pressure
centered over northern ME. It's a pattern that usually translates to
periods of mainly steady light showers, lots of overcast and NE/E
flow leading to very slow daytime temperature warming.
Ridging builds in for Fri night behind the passing shortwave
disturbance. Surface p-gradient looks robust enough to support WNW
winds staying up enough to temper stronger nighttime cooling despite
CAA. Showed lows falling into the mid to upper 30s.
Saturday into Sunday Night:
More seasonable temperatures and dry weather then return for
Sat into early on Sunday, under influence of a large surface
high pressure. Sat should feature plenty of sun under this high,
but seasonably chilly temperatures in the mid 40s to lower 50s.
This high makes it to the mid-Atlantic coastline by Sat night,
setting the stage for nearly optimal radiative cooling. I've
weighted lows more closely towards MOS values as opposed to a
model-blended approach. This results in lows in the mid 20s to
near freezing for most, except mid 30s in the urban areas and
the coasts/Cape Cod.
High then shifts eastward on Sunday, with moderating
temperatures and moisture levels in southerly return flow. Most
of the day should be generally sunny with south winds with highs
in the 50s and perhaps near 60 towards SE MA, but will feature
increasing clouds late in the day ahead of a seasonably strong
cold front. Seems that most of the 12z model guidance conveys
general agreement on showers arriving no sooner than late Sunday
evening and into the overnight hrs. Most areas should see some
rains in association with the front but overall doesn't appear
to be a significant rain-producer.
Will also point out that astronomical tides will be rising each
this weekend, peaking Sunday and Monday. It will depend on the
timing of the strongest winds/surge, but some potential exists
for splashover or at worst minor coastal flooding on Sunday on
south-facing coasts. See the Coastal Flooding section for more
detail.
Early Next Week (Monday thru Wednesday):
The 12z deterministic and ensemble guidance portend a pattern
change in this period. The southeast CONUS mid-level ridge that
led to persistent southwest flow aloft and the stretch of
anomalously mild weather weakens, with deep troughing to develop
across the Great Lakes and the Northeast states early next
week. Temperature-wise, while Monday is more of a transition
period with temperatures running near seasonal levels, a
tendency for below-average temperatures looks to be in the
offing by Tuesday into Wednesday.
The cold front from the overnight clears eastward into our offshore
waters later Mon AM. Highs in the 50s should occur earlier in the
day and then hovering/falling into early/mid-aftn. Generally dry for
the rest of Mon, but also unsettled as troughing aloft builds
in. Anticipate partial to mostly cloudy skies due to Gt Lakes
moisture advection, also with fairly blustery conditions in a
moderately-strong CAA regime. These conditions should generally
continue for Tues and Wed as well. Our high temperatures take a
tumble into upper 30s-mid 40s Tues, then into the mid 30s to
near 40 on Wed as the 925 mb thermal trough (associated with
temps -5 to - 8C) crosses SNE. Blustery WNW winds will make it
feel chillier than that.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight... Cold front moves through Srn New England, crossing the CT
Valley just after midnight, Central Hills 2-4 AM, and BOS-PVD toward
sunrise. Showers and gusty southwest winds ahead of the front,
diminishing showers and northwest winds behind the front. Widespread
MVFR with areas of IFR in showers and fog.
Thursday... Cold front slides offshore. Showers diminish in southern
areas while partial clearing in Nrn Mass. North-northwest winds.
Thursday night...VFR, but with lingering clouds across most of the
region.
KBOS TAF...Moderate confidence in TAF, mostly due to timing.
Southwest winds shift from the northwest toward sunrise. VFR lowers
to MVFR cigs/vsbys tonight, with occasional IFR ceilings overnight.
Slow improvement to VFR Thursday morning.
KBDL TAF...Moderate confidence in TAF, mostly due to timing.
Southwest winds shift from the northwest 1-3 AM. VFR lowers to
MVFR/IFR cigs/vsbys early. Slow improvement to VFR Thursday morning.
Outlook /Friday through Monday/...
Friday: Mainly MVFR, with areas IFR possible. RA likely, patchy
BR.
Friday Night: Mainly VFR, with local MVFR possible. Windy with
local gusts up to 30 kt. Slight chance RA.
Saturday: VFR. Breezy.
Saturday Night: VFR.
Sunday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA.
Sunday Night: Mainly MVFR, with areas VFR possible. Windy with
local gusts up to 30 kt. Chance SHRA.
Monday: VFR. Breezy.
&&
.MARINE...
Cold front approaches the waters tonight, and moves across the
waters Thursday. Southwest winds mostly gusting to 30 kt, but with
potential for gusts of 35-40 kt across the southern waters. A Gale
Warning continues tonight on the southern waters, with Small
Crafts on the remaining waters. Expect showers during the
night, some with local downpours...this may reduce vsbys to 1-3
nm. After the cold front moves through, winds will shift out of
the northwest and diminish Thursday morning, then turn out of
the north by afternoon. Small Craft Advisory will be needed
Thursday once the gales come down...seas of 5-6 feet will be
expected on the outer waters Thursday and Thursday night.
Showers will diminish late Thursday, with improved visibility.
Outlook /Friday through Monday/...
Friday: Winds less than 25 kt. Seas up to 5 ft. Rain likely,
patchy fog.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas up to 5 ft. Chance of rain.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas locally approaching 5 ft. Slight chance of rain
showers.
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 8 ft.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will be rising this weekend, reaching their
highest monthly levels on Sunday and Monday.
Projected levels (values below in MLLW):
Boston Harbor: 12.19 ft Monday midday; flood stage 12.5 ft.
Nantucket: 4.36 ft Monday midday; flood stage 5.0 ft.
Woods Hole: 3.14 ft Sunday morning; flood stage 5.5 ft.
Newport RI: 5.11 ft Sunday morning; flood stage 6.0 ft.
Providence RI: 6.15 ft Sunday morning; flood stage 7.0 ft.
Significant coastal flooding is not expected. With fairly
strong southerly winds forecast Sunday ahead of a strong cold
front, will need to monitor surge values especially for south-
facing coasts given the above tides. Guidance from Stevens
Institute SNAP- Ex supports some splashover or at worst minor
coastal flooding for these areas. Offshore/west flow may limit
any coastal flooding Monday to minor splashover levels for the
eastern coasts.
&&
.CLIMATE...
Record Daily Highs for Today.
Wednesday - November 11th - through 3 PM
Four-for-four in breaking max temp records today.
BOS 73, old record was 69 in 1966 and 2002
PVD 73, old record was 68 in 1966
BDL 71, old record was 69 in 1977
ORH 68, old record was 66 in 1935
Hartford (BDL) continues the record with seven consecutive days
of 70+ temps in the month of Nov. The previous record was four
consecutive days.
Providence (PVD) continues their record for most consecutive
days of 70+ temps in the month of Nov at six days. The previous
record was four consecutive days.
Worcester (ORH) reached 68 degrees, and may fall short of
extending their record for the most consecutive days of 70+
degrees in November. They reached five days through Tuesday.
The previous record was four conscutive days.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from 7 PM this evening to 7 AM EST Thursday for
ANZ231>235-237-254>256.
Small Craft Advisory until 7 AM EST Thursday for ANZ230-236-
250-251.
&&
SYNOPSIS...WTB/Loconto
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...Loconto
AVIATION...WTB/Loconto
MARINE...WTB/Loconto
TIDES/COASTAL FLOODING...Loconto
CLIMATE...Team BOXHazardous weather outlook, Nov 11, 4:22 PM EST, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EST Wed Nov 11 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-122130- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 PM EST Wed Nov 11 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-254>256-122130- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EST Wed Nov 11 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-250-251-122130- Boston Harbor-Narragansett Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 422 PM EST Wed Nov 11 2020 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:21 AM EST | Gale Warning | BOX | 15 hr | |
| Nov 11, 3:21 AM EST | Small Craft Advisory | BOX | 3 days |
Nearby
Gale Warnings in Massachusetts, 2020Every gale warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.